Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 73, NWS Blacksburg, VA

June 21, 2018Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2018, 10:15 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2018, 10:15 PM EDT (02:15 UTC)
Expired
Jun 21, 2018, 11:15 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS51 KRNK 220215
SVRRNK
NCC033-157-VAC083-143-590-220315-
/O.NEW.KRNK.SV.W.0073.180622T0215Z-180622T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1015 PM EDT THU JUN 21 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Eastern Rockingham County in north central North Carolina...
  Caswell County in north central North Carolina...
  The City of Danville in south central Virginia...
  Southern Pittsylvania County in south central Virginia...
  Southwestern Halifax County in south central Virginia...

* Until 1115 PM EDT

* At 1015 PM EDT, severe thunderstorms were located along a line
  extending from Eden to near Monroeton, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Danville...
  Eden...
  Reidsville...
  Wentworth...
  and Yanceyville.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7971 3654 7973 3654 7971 3659 7970
      3667 7902 3654 7902 3654 7914 3624 7916
TIME...MOT...LOC 0215Z 270DEG 33KT 3652 7974 3623 7972 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
3 follow-up statements
069 
WWUS51 KRNK 220242
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1042 PM EDT THU JUN 21 2018

NCC033-157-VAC083-143-590-220315-
/O.CON.KRNK.SV.W.0073.000000T0000Z-180622T0315Z/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
Halifax VA-
1042 PM EDT THU JUN 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR
EASTERN ROCKINGHAM...CASWELL...SOUTHEASTERN PITTSYLVANIA AND
SOUTHWESTERN HALIFAX COUNTIES AND THE CITY OF DANVILLE...

At 1041 PM EDT, severe thunderstorms were located along a line
extending from near Pelham to near Camp Springs, moving east at 40
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Danville...
Reidsville...
Yanceyville...
Bethel...
and Jericho.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7963 3647 7965 3650 7966 3660 7961
      3662 7942 3667 7903 3654 7902 3654 7914
      3624 7916
TIME...MOT...LOC 0241Z 270DEG 33KT 3650 7951 3623 7948 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
179 
WWUS51 KRNK 220251
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1051 PM EDT THU JUN 21 2018

VAC083-143-590-220301-
/O.CAN.KRNK.SV.W.0073.000000T0000Z-180622T0315Z/
City of Danville VA-Pittsylvania VA-Halifax VA-
1051 PM EDT THU JUN 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES AND THE
CITY OF DANVILLE IS CANCELLED...

The storms which prompted the warning has moved away from 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3625 7956 3647 7955 3650 7949 3652 7944
      3654 7937 3654 7914 3624 7916
TIME...MOT...LOC 0251Z 271DEG 33KT 3646 7950 3623 7947 

$$

NCC033-157-220315-
/O.CON.KRNK.SV.W.0073.000000T0000Z-180622T0315Z/
Rockingham NC-Caswell NC-
1051 PM EDT THU JUN 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR
SOUTHEASTERN ROCKINGHAM AND CASWELL COUNTIES...

At 1051 PM EDT, severe thunderstorms were located along a line
extending from near Ruffin to near Camp Springs, moving east at 40
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Yanceyville...
Bethel...
Providence...
Jericho...
and Prospect Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7956 3647 7955 3650 7949 3652 7944
      3654 7937 3654 7914 3624 7916
TIME...MOT...LOC 0251Z 271DEG 33KT 3646 7950 3623 7947 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
788 
WWUS51 KRNK 220310
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1110 PM EDT THU JUN 21 2018

NCC033-157-220319-
/O.EXP.KRNK.SV.W.0073.000000T0000Z-180622T0315Z/
Rockingham NC-Caswell NC-
1110 PM EDT THU JUN 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN ROCKINGHAM AND CASWELL COUNTIES WILL EXPIRE AT 1115 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However brief 
gusty winds and heavy rain are still possible with these 
thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3625 7956 3647 7955 3650 7949 3652 7944
      3654 7937 3654 7914 3624 7916
TIME...MOT...LOC 0309Z 270DEG 33KT 3646 7940 3623 7937 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:43 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 7:43 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
743 PM EDT Thu Jun 21 2018

.SYNOPSIS...
A weak stationary front just north of the area will sink south
into the region tonight before stalling into Friday night.
Upper level energy riding across the boundary will interact with
tropical moisture in place to produce scattered to numerous
showers and thunderstorms for the remainder of this week into
this weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 725 PM EDT Thursday..

Convection has exited the east, with two areas in the
mountains/foothills, one over southeast WV and another along the
Blue Ridge in Alleghany/Surry County, NC south into Wilkes. This
in association with a vort lobe moving across the southern
Appalachians early this evening.

High-res models have been running too hot on coverage, but
location is not too bad, so expect best coverage the rest of the
evening to stay in the mountains where models weaken the upper
vort lobe, but keep deeper moisture convergence. Given the lack
of very deep convection and the fact the storms are moving and
not as organized, will refrain from issuing any flood watches.
The 22z RAP has better handle on current radar trends and does
try to redevelop more showers/storms from near Roanoke northward
to the Alleghanys.

Will reshape pops to lean toward this solution.

Previous discussion from early afternoon...

Main concern with convective coverage into this evening including
possible hydro issues across the north near the surface front and
severe potential south/east where have seen more sunshine/instability.
However so far early arrival of showers over the mountains has acted to
curtail more widespread heavy rainfall, while deeper convection has
been slow to develop out east given lingering westerly downslope and
lack of support. Latest models continue to show quite a band of showers
with embedded thunder swinging from southwest to northeast this evening
as the vort axis aloft heads northeast and interacts with the surface
front oozing south. Most solutions support this scenario although
differ in the strength of the convective band and also speed of
movement with some Cam output very slow to move the heavier showers
northeast. This would mainly be along the I-64 corridor, swinging
southeast across Lynchburg and down into Southside Va this evening
before lifting out toward midnight. Thus keeping a similar swath of
categorical/likely pops this evening espcly north/east before diminishing
to mostly chance or less coverage overnight as the initial shortwave
lift/diffluence exits. Given the ongoing trend in seeing less
organization, potential weakening of convection toward loss of
heating, and rather high flash flood guidance, wont hoist a short
term watch for now but rather keep mention in the HWO for more
localized flooding per models 1-2 inches of QPF. Lows similar to
the past couple of nights but perhaps slightly cooler low/mid
60s north/west where more showers appear likely.

Surface front likely to be near the Blue Ridge early Friday with more
weak wedging out east and continued southwest flow west. Midwest upper
low to gradually shift east allowing another spoke of energy to push
into the mountains during the afternoon. This should support another
round of at least heavy rain producing showers and storms mountains
where instability west of the surface front will exist. Also models
indicate more shear as the low level southwest jet increases ahead of
the upper system. Models suggesting a bit better severe threat from
southwest sections per more heating, to along the front near the Blue
Ridge including southern sections where likely to intersect more in the
way of northeast flow resulting in better helicity. Continued tropical
Pwats within a stronger more unidirectional southwest flow could
also set the stage for multicellular bands capable of producing
added heavy rain espcly along the Blue where a watch may be needed
Friday pending rainfall from this evening.

Otherwise after some fog early, running with chance pops to start
before ramping up to likely and periods of categorical in the
afternoon, with less deep convection over the far northeast within the
weak wedge. Highs tricky pending where the front ends up and how
expansive clouds/showers are by afternoon. Mav mos remains less
aggressive with the wedge while the Met cooler espcly east
where spots may stay in the cooler 70s all day. Therefore went
closer to the warmer Mav west and a blend east which keeps quite
a range from 80s southeast to only lower 70s far north.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 245 PM EDT Thursday...

Low pressure in the Ohio Valley will lift northeast into New England
by Saturday night. The closed upper low over the Mississippi Valley
will move northeast and slowly open up.

Positive vorticity advection associated with the upper low tracking
out of the Ohio Valley will reach the Appalachians early Saturday
morning. Scattered showers and thunderstorms will continue into
Friday night, before departing to the northeast Saturday morning.
Low temperatures Friday night will range from around 60 degrees
to near 70 degrees in the piedmont.

Mean trough will travel east Saturday across the Mid Atlantic region
and pass to our east Sunday morning. Bulk shear Saturday will be
decent, LIs around minus 1 to minus 3 and cooler mid level
temperatures are all supportive of thunderstorms. SPC in day 3 has
placed a marginal threat of severe weather to our east along the
coastal plain north to Delmarva. Numerous showers and thunderstorms
are expected Saturday afternoon into Saturday night. Saturday highs
will be close to normal with readings from around 70 degrees in the
northwest mountains to around 90 degrees in the piedmont. Saturday
night low temperatures will vary from the the lower 60s in the west
to the lower 70s in the east.

Confidence for all elements is average.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 245 PM EDT Thursday...

A split flow upper-level pattern across North America will gradually
become more consolidated by the middle of next week.

Upper trough axis will continue to rotate east Sunday into Sunday
night. Scattered showers and thunderstorms are expected Sunday with
the best chance in the west. Shortwave crosses the region Monday
along with a surface cold front. GFS is strong and further south
compared to ECMWF.

A large ridge builds over the eastern United States Tuesday and
slowly moves east into Wednesday. 500 MB heights over the Mid
Atlantic region will be around 591dm. subsidence and warmer
temperatures aloft will suppress widespread thunderstorm
development. Will keep Tuesday and Wednesday near normal for
temperatures and mainly dry. The ECMWF allows fore some isolated
convection in the southwest portion of forecast area. A cold front
approaches from the west on Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 725 PM EDT Thursday...

Mainly VFR this evening with some areas of MVFR with
showers/isolated storms. Best threat of this will lie from
Roanoke to Lewisburg, WV.

Late tonight, looks like showers will fade and/or move
northeast of our area, and amendments as necessary will occur if
showers/storms approach other terminals. With higher lower
level moisture the formation of a layer of low level stratus
tonight with cigs 500 to 1500 feet including patchy fog is at
least likely at most of the taf sites, with lowest cigs at
LYH/BLF/BCB.

Frontal boundary is expected to remain stalled over the region
through Friday. This boundary will be the focus for
showers/storms again on Friday mainly from 17z to the end of the
taf period with varying VFR to MVFR in clouds/showers with
local IFR in areas of heavier rainfall.

Confidence is medium to high that sub-VFR cigs/vsbys occur late
tonight at times at most sites, but lower as to extent/timing of
improvement Friday morning. Confidence low to medium on timing
of showers affecting the area around 04-9z, but higher that most
will see a threat of showers/some storms Friday afternoon, but
will not put thunder as predominate wx type and keep as VCTS
with moderate showers.

.Extended Aviation Discussion...

The front will lift back north Saturday followed by another
cold front passing through from the west on Sunday. This should
result in improving conditions over the weekend with only
periods of sub- VFR likely in more scattered nature showers and
storms through Sunday or Sunday night. Increasing moisture from
rainfall will also result in the opportunity for late night fog
and stratus for much of the period. High pressure spills in
from the north early next week perhaps finally making for a
period of VFR for Monday and Tuesday.

&&

.EQUIPMENT...
As of 200 AM EDT Thursday...

The NOAA weather radio transmitter in Hinton, West Virginia that
is WXM72 and broadcasting at a frequency of 162.425 MHz is off
the air. Parts are on order to repair the transmitter, but there
is no known time of restoration. We apologize for any
inconvenience.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...KK
LONG TERM...KK
AVIATION...JH/PM/WP
EQUIPMENT...
Hazardous weather outlook, Jun 21, 9:12 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
912 PM EDT Thu Jun 21 2018

VAZ019-020-023-024-034-035-045>047-WVZ507-508-230115-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Eastern Greenbrier-Western Greenbrier-
912 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Localized flooding from showers and thunderstorms will be possible
through early overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong thunderstorms with heavy rain may lead to localized flooding
again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ032-033-043-044-058-059-230115-
Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Charlotte-
912 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms may bring localized flooding through early
overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to isolated severe thunderstorms containing primarily
damaging winds could occur on Friday. Very heavy rain may also lead
to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009>018-022-WVZ042>044-230115-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Roanoke-Mercer-
Summers-Monroe-
912 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another round of strong to isolated severe thunderstorms may occur
Friday. Very heavy rainfall may also result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 21, 4:57 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
457 PM EDT THU JUN 21 2018

VAZ047-212130-
Buckingham-
457 PM EDT THU JUN 21 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCKINGHAM COUNTY...

Until 530 PM EDT

At 457 PM EDT, a strong thunderstorm was located near Tower Hill,
moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
and Toga.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3748 7842 3749 7875 3750 7876 3755 7879
      3765 7853
TIME...MOT...LOC 2057Z 256DEG 21KT 3753 7871

DS
Special weather statement, Jun 21, 4:59 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
459 PM EDT THU JUN 21 2018

VAZ046-212130-
Appomattox-
459 PM EDT THU JUN 21 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL APPOMATTOX COUNTY...

Until 530 PM EDT

At 458 PM EDT, a strong thunderstorm was located over Appomattox,
moving east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Appomattox...
Hixburg...
Appomattox National Historic Park...
and Spout Spring.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3731 7888 3737 7893 3746 7874 3733 7865
TIME...MOT...LOC 2058Z 254DEG 16KT 3735 7885

DS
Special weather statement, Jun 21, 5:25 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
525 PM EDT THU JUN 21 2018

VAZ047-212200-
Buckingham-
525 PM EDT THU JUN 21 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BUCKINGHAM
COUNTY...

Until 600 PM EDT

At 524 PM EDT, a strong thunderstorm was located near Dillwyn, moving
north at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of east central
Buckingham County east of Dillwyn and south of Gold Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3751 7834 3747 7837 3747 7839 3759 7843
      3761 7837
TIME...MOT...LOC 2124Z 171DEG 10KT 3752 7837

DS
Special weather statement, Jun 21, 8:56 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
856 PM EDT THU JUN 21 2018

VAZ059-220130-
Charlotte-
856 PM EDT THU JUN 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHARLOTTE
COUNTY...

Until 930 PM EDT

At 856 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Drakes Branch to near Staunton River
State Park. Movement was east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Redoak...
Drakes Branch...
Wylliesburg...
and Saxe.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3689 7849 3670 7865 3671 7867 3674 7869
      3676 7867 3679 7868 3680 7868 3681 7867
      3683 7869 3684 7867 3686 7867 3687 7869
      3699 7866 3702 7846
TIME...MOT...LOC 0056Z 251DEG 25KT 3697 7858 3674 7866

DS
Special weather statement, Jun 21, 9:44 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
944 PM EDT THU JUN 21 2018

VAZ022-023-034-220215-
Botetourt-Roanoke-Bedford-
944 PM EDT THU JUN 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN ROANOKE...NORTHWESTERN BEDFORD AND SOUTH CENTRAL
BOTETOURT COUNTIES AND THE CITY OF ROANOKE...

Until 1015 PM EDT

At 942 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lithia to near Roanoke. Movement
was east at 10 mph. The storms will also impact Interstate-81 from
Interstate-581 north to near Buchanan.

Locations impacted include...
Roanoke...
Vinton...
Buchanan...
Troutville...
and Nace.

This includes The following Location Roanoke Regional Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3753 7963 3731 7981 3721 7995 3725 8003
      3727 8001 3731 8002 3749 7988
TIME...MOT...LOC 0142Z 255DEG 10KT 3746 7980 3731 7999

DS
Special weather statement, Jun 21, 9:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
946 PM EDT THU JUN 21 2018

NCZ005-220215-
Rockingham-
946 PM EDT THU JUN 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ROCKINGHAM
COUNTY...

Until 1015 PM EDT

At 946 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mayodan to 8 miles northeast of
Kernersville. Movement was northeast at 35 mph.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
and Madison.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3626 8000 3642 8003 3645 8003 3654 7973
      3654 7971 3625 7965
TIME...MOT...LOC 0146Z 247DEG 31KT 3644 8002 3620 7997

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:56 PM EDTSpecial Weather StatementRNKCharlotte34 min
Jun 21, 9:44 PM EDTSpecial Weather StatementRNKCity of Roanoke31 min
Jun 21, 10:55 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Campbell, City of Buena Vista, City of Lynchburg65 min
Jun 22, 12:02 AM EDTSpecial Weather StatementRNKHalifax28 min
Jun 22, 10:12 AM EDTFlash Flood WatchRNKAppomattox, Buckingham, Charlotte, Halifax12 hr
Jun 22, 12:24 PM EDTSpecial Weather StatementRNKBland21 min
Jun 22, 12:45 PM EDTSpecial Weather StatementRNKPulaski15 min
Jun 22, 1:04 PM EDTSpecial Weather StatementRNKGiles26 min
Jun 22, 1:35 PM EDTSpecial Weather StatementRNKCity of Radford25 min
Jun 22, 2:21 PM EDTSpecial Weather StatementRNKCraig24 min
Jun 22, 2:35 PM EDTSpecial Weather StatementRNKBedford40 min
Jun 22, 2:57 PM EDTSpecial Weather StatementRNKRoanoke33 min
Jun 22, 2:59 PM EDTSpecial Weather StatementRNKWythe31 min
Jun 22, 3:14 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem25 min
Jun 22, 3:16 PM EDTSpecial Weather StatementRNKBedford29 min
Jun 22, 3:38 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg26 min
Jun 22, 3:41 PM EDTSpecial Weather StatementRNKWythe34 min
Jun 22, 3:51 PM EDTTornado WarningRNKAmherst, Bedford, Campbell, City of Lynchburg39 min
Jun 22, 4:14 PM EDTSpecial Weather StatementRNKPulaski46 min
Jun 22, 4:20 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg5 hr
Jun 22, 4:25 PM EDTTornado WarningRNKAppomattox, Campbell35 min
Jun 22, 4:30 PM EDTSpecial Weather StatementRNKBotetourt30 min
Jun 22, 4:50 PM EDTSpecial Weather StatementRNKCharlotte40 min
Jun 22, 4:51 PM EDTSpecial Weather StatementRNKAppomattox39 min
Jun 22, 4:58 PM EDTSpecial Weather StatementRNKBedford32 min
Jun 22, 5:13 PM EDTSevere Thunderstorm WarningRNKCharlotte33 min
Jun 22, 5:22 PM EDTSpecial Weather StatementRNKCity of Buena Vista23 min
Jun 22, 5:44 PM EDTSpecial Weather StatementRNKFranklin, Patrick46 min
Jun 22, 6:06 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem2 hr
Jun 22, 6:39 PM EDTSpecial Weather StatementRNKBedford, City of Roanoke66 min
Jun 22, 7:09 PM EDTSevere Thunderstorm WarningRNKAlleghany36 min
Jun 22, 7:17 PM EDTSpecial Weather StatementRNKCampbell43 min
Jun 22, 7:47 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington28 min
Jun 21, 9:46 PM EDTSpecial Weather StatementRNKRockingham29 min
Jun 21, 11:15 PM EDTSpecial Weather StatementRNKCaswell, Rockingham60 min
Jun 22, 2:34 PM EDTSpecial Weather StatementRNKAshe26 min
Jun 22, 3:59 PM EDTSpecial Weather StatementRNKWilkes31 min
Jun 22, 4:46 PM EDTSpecial Weather StatementRNKSurry44 min
Jun 22, 7:58 PM EDTSpecial Weather StatementRNKWilkes32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.